MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; PROXIMAL ULNA PLATE

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; PROXIMAL ULNA PLATE
Catalog Number APL-PUP-9HR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
An implanted proximal ulna plate broke in the weeks following surgery.This patient has a history of surgical complications.
 
Additional Manufacturer Narrative
The instructions for use for the distal elbow set (which includes proximal ulna plates) include contraindications advising against use on patients with "insufficient quantity or quality of bone".The complainant described the patient as having previously undergone multiple operations for the same fracture (initially using a competitor's plate) and having "extremely brittle bone", as evidenced by the emergence of other fractures during follow-ups.These statements were further supported by fluoroscopic images showcasing significant bone loss and the presence of a competitor's "home run" screw which had broken off at the head and been left in the bone.This patient may not have been suitable for implantation of this device given the distal elbow set's contraindications for patients with insufficient quantity or quality of bone.

Brand Name
SKELETAL DYNAMICS INC.
Common Device Name
PROXIMAL ULNA PLATE
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 400
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 400
miami FL 33156
Manufacturer Contact
baron villalta
7300 n kendall drive
suite 400
miami, FL 33156
3055967585
MDR Report Key17408322
Report Number3006742481-2023-00014
Device Sequence Number12243100
Product Code HRS
UDI-Device Identifier00841506105826
UDI-Public00841506105826
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAPL-PUP-9HR
Device Lot NumberDJ2002017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight68 KG